Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Child suffering with protein losing enteropathy, pitting edema in limbs, has breathing difficulty, eases with Omnacortil. Is it safe for regular use?

My daughter 4.5 Years, suffering from Protein Losing Enteropathy due to Intestinal Lymphangiectasia. Due to Hypoalbumania Plural Effusion and Pericardial effusion . Few times tapped from Lungs. Pitting edima for both the limbs. Some times she suffers from breathing difficulty due to wheezing . When ever she suffers from wheezing doctor prescribing the Omnacartil 20 mg twice per day and Adrinalin Nebulization. We use Omnacartil for one week then weezing will subside and the same time drastic improvement in her swelling too. My query here is, can we use Omnacartil for longer duration to treat her core problem(Protein Losing Enteropathy). What would be the side effects if use Omnacartil for longer period. Can we afford the side effects with the benifit of swelling reduction and albumin infusion reduction. Thanks a lot.
Asked On : Mon, 10 Sep 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician, Cardiology 's  Response
Thanks for the query
As you said cause of protein energy malnutrition is intestinal lymphangiectesia. But as I think there must be some inflammatory component this is why she responded to steroid because till now there is not any full proved evidence based study which suggests use of steroid in management of int. lymph. There are so many side effects of steroid particularly when used for long term and in high doses. Hyperglycemia,osteoporosis, cataract, anxiety,depression, colitis, hypertension,hypogonadism, hypothyroidism, amenorrhoea, and retinopathy are common.
So what she may need is a reevaluation of diagnosis and if there is inflammatory component then it can be used for long term in low dosage under the supervision of physician.
I hope this answers your query well
Wish you and your family good health
With regards
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor